The Annals of Statistics
- Ann. Statist.
- Volume 37, Number 4 (2009), 1752-1791.
Change-point estimation under adaptive sampling
We consider the problem of locating a jump discontinuity (change-point) in a smooth parametric regression model with a bounded covariate. It is assumed that one can sample the covariate at different values and measure the corresponding responses. Budget constraints dictate that a total of n such measurements can be obtained. A multistage adaptive procedure is proposed, where at each stage an estimate of the change point is obtained and new points are sampled from its appropriately chosen neighborhood. It is shown that such procedures accelerate the rate of convergence of the least squares estimate of the change-point. Further, the asymptotic distribution of the estimate is derived using empirical processes techniques. The latter result provides guidelines on how to choose the tuning parameters of the multistage procedure in practice. The improved efficiency of the procedure is demonstrated using real and synthetic data. This problem is primarily motivated by applications in engineering systems.
Ann. Statist., Volume 37, Number 4 (2009), 1752-1791.
First available in Project Euclid: 18 June 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lan, Yan; Banerjee, Moulinath; Michailidis, George. Change-point estimation under adaptive sampling. Ann. Statist. 37 (2009), no. 4, 1752--1791. doi:10.1214/08-AOS602. https://projecteuclid.org/euclid.aos/1245332832